Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 16, NWS Lubbock, TX

April 29, 201124 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 29, 2011, 4:38 AM CDT for 24 counties in Texas. It took effect at Apr 29, 2011, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 4:38 AM CDT (09:38 UTC)
In effect from
Apr 29, 2011, 12:00 PM CDT
Expired
Apr 29, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4177 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WWUS74 KLUB 290938
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
438 AM CDT FRI APR 29 2011

...STRONG SOUTHWESTERLY WINDS EXPECTED BY MIDDAY...

TXZ021>044-292100-
/O.NEW.KLUB.WI.Y.0016.110429T1700Z-110430T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
438 AM CDT FRI APR 29 2011

...WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM CDT THIS 
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 8 PM CDT THIS
EVENING.

* TIMING: STRONG WINDS WILL DEVELOP AROUND NOON AND REMAIN IN
  PLACE UNTIL MID-EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS AROUND 30 MPH WITH FREQUENT
  GUSTS TO 40 MPH. GUSTS AS HIGH AS 50 MPH ARE EXPECTED GENERALLY
  NORTHWEST OF A LINE FROM LITTLEFIELD TO TULIA.

* IMPACTS: AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS ON THE
  CAPROCK. WINDS THIS STRONG WILL ALSO HAMPER ANY FIRE FIGHTING
  EFFORTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED FOR
AT LEAST ONE HOUR. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT.

&&

$$
2 follow-up statements
876 
WWUS74 KLUB 292007
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CDT FRI APR 29 2011

...STRONG SOUTHWESTERLY WINDS EXPECTED BY MIDDAY...

TXZ021>044-300100-
/O.CON.KLUB.WI.Y.0016.000000T0000Z-110430T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
307 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: STRONG WINDS HAVE DEVELOPED THIS AFTERNOON AND WILL
  CONTINUE UNTIL MID-EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS AROUND 30 MPH WITH FREQUENT 
  GUSTS TO 40 MPH. GUSTS AS HIGH AS 50 MPH ARE EXPECTED 
  GENERALLY NORTHWEST OF A LINE FROM LITTLEFIELD TO TULIA. 

* IMPACTS: AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS ON 
  THE CAPROCK. WINDS THIS STRONG WILL ALSO HAMPER ANY FIRE 
  FIGHTING EFFORTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED FOR
AT LEAST ONE HOUR. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT.

&&

$$
018 
WWUS74 KLUB 300100
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
800 PM CDT FRI APR 29 2011

TXZ021>044-300200-
/O.EXP.KLUB.WI.Y.0016.000000T0000Z-110430T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
800 PM CDT FRI APR 29 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH TO
SOUTHWEST WINDS HAVE DECREASED BELOW 30 MPH...AND IS EXPECTED TO
FURTHER DECLINE SHORTLY AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 4:23 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 29, 4:23 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
423 AM CDT FRI APR 29 2011

.SHORT TERM...
SHORTWAVE RIDGING WAS ALREADY FOUND DEPARTING THE SOUTH PLAINS
THIS MORNING WELL AHEAD OF A MATURE UPPER TROUGH PRESENTLY
OCCUPYING MUCH OF THE PACIFIC NORTHWEST. AS HAS TOO OFTEN BEEN
THE CASE THIS YEAR...DEEPENING SWLY FLOW AHEAD OF SAID TROF WILL
PRODUCE LEE CYCLOGENESIS WELL TO OUR NORTH SETTING THE STAGE FOR
YET ANOTHER WINDY DAY AREAWIDE. LEE TROUGH INITIALLY IN ERN NM
WILL MIGRATE EAST AS A DRYLINE BY MIDDAY BEFORE LIKELY STALLING
JUST EAST OF THE CAPROCK/S EDGE LATE IN THE DAY. ALTHOUGH THE MSLP
GRADIENT WILL BE MORE STOUT EAST OF THE DRYLINE...FORECAST
SOUNDINGS WEST OF THIS BOUNDARY EXHIBIT DEEP MOMENTUM TRANSFER
WITH 25-35 KNOTS OCCUPYING THE LOWEST 5K FEET. STRONGEST WINDS ARE
EXPECTED OVER THE FAR WRN AND FAR ERN COUNTIES AWAY FROM THE
DRYLINE...HOWEVER WE CANNOT DISCOUNT AN HOUR OF ADVISORY WINDS
ELSEWHERE...HENCE THE CWA-WIDE WIND ADVISORY. ON A LESSER NOTE...
DIFFUSE SMOKE FROM ONGOING FIRES NEAR OZONA AND FORT DAVIS DID
ADVECT NORTH LATE LAST NIGHT BUT AS OF EARLY THIS MORNING WE HAVE
TO SEE ANY PROLONGED IMPACTS TO VIS ON THE SOUTH PLAINS. THIS IS
EXPECTED TO BECOME EVEN LESS SIGNIFICANT ONCE SOUTH WINDS VEER
SWLY LATER THIS MORNING.

FORESEE LITTLE DIFFICULTY IN MAX TEMPS ECLIPSING THE 90 DEG MARK
ESPECIALLY ON THE CAPROCK WHERE WELL-PHASED SWLY FLOW SHOULD BOOST
850MB TEMPS NEAR 30*C. BY TONIGHT...THE DRYLINE SHOULD MEANDER WEST
BUT THIS PROGRESS WILL BE HINDERED BY NET PRESSURE FALLS FARTHER
NORTHEAST AS THE LEE CYCLONE IS SHUNTED EAST BY A SURGING COLD FRONT.

&&

.LONG TERM...
A WEAK FRONT WILL TRY TO BACK DOOR INTO THE REGION THROUGH THE DAY
SATURDAY BUT WILL LIKELY STALL OUT ACROSS THE NORTHERN ROLLING
PLAINS. WIND SPEEDS WILL NOT BE ALL THAT HIGH BUT WILL BE OUT OF
THE SOUTHWEST WHICH WILL ALLOW FOR SOME MIXING AND RH VALUES WILL
DROP OFF THROUGH THE AFTERNOON LIKELY RESULTING IN AN INCREASED
FIRE DANGER BUT NOT RED FLAG CONDITIONS. FRONT WILL THEN RAPIDLY
PUSH SOUTHWEST THROUGH THE EARLY MORNING HOURS SUNDAY AND COULD
POTENTIALLY BRING BREEZY CONDITIONS OVERNIGHT AS TIGHT PRESSURE
GRADIENT DEVELOPS BEHIND THE FRONT. FORCING ALONG THE FRONT MAY BE
ENOUGH TO SUPPORT SOME SHOWER ACTIVITY AND SOUTHWESTERLY FLOW
ALOFT COULD ALLOW WEAK DISTURBANCES TO MOVE OVER THE REGION
/ALTHOUGH MODELS ARE NOT INDICATING ANYTHING SUBSTANTIAL AT THIS
TIME/ WHICH MAY ALSO HELP PROVIDE ENOUGH LIFT TO GET SHOWERS TO
FORM. HIGHS SUNDAY WILL BE AROUND 10 DEGREES BELOW NORMAL FOR THIS
TIME OF YEAR AS CONTINUED COLD AIR ADVECTION AND THE POSSIBILITY
OF CLOUDY SKIES COULD LIMIT HIGH TEMPERATURES QUITE A BIT.

MOST DIFFICULT PART OF THE FORECAST REMAINS SUNDAY NIGHT THROUGH
MONDAY. BOTH THE GFS AND ECMWF HAVE A TROF MOVING ACROSS THE
REGION BUT WITH SLIGHT DIFFERENCES IN TIMING. ANOTHER DIFFERENCES
IS THAT THE GFS KEEPS LOW-LEVEL MOISTURE ACROSS THE REGION WHILE
THE ECMWF HAS THE HIGHER MOISTURE WELL EAST OF THE REGION. WITH
SOME MID-LEVEL MOISTURE POSSIBLY GETTING PULLED OVER THE COOL
SURFACE DOME AND THE APPROACH OF AT LEAST SOME MID-LEVEL LIFT
AHEAD OF THE TROF...THERE COULD BE A CHANCE THAT PRECIPITATION
LINGERS INTO THE DAY MONDAY MAINLY IN THE FORM OF SHOWERS. HIGH
TEMPERATURES ARE ALSO HIGHLY UNCERTAIN FOR MONDAY AS THE ENSEMBLE
SPREAD AT KLBB HAS A RANGE FROM 47 TO 70. IF WE INDEED STAY SOCKED
IN WITH CLOUDS AND PRECIPITATION...HIGHS IN THE UPPER 40S ARE NOT
OUT OF THE QUESTION BUT OPTED TO KEEP TEMPS CLOSER TO THE ENSEMBLE
MEAN UNTIL ANOTHER COUPLE OF MODEL RUNS ARRIVE TO SEE HOW THIS
SYSTEM UNFOLDS. ALSO KEPT PRECIPITATION CHANCES BELOW MENTION FOR
NOW AS THE ECMWF SOLUTION FOR SUN NIGHT/MON WOULD NOT FAVOR
PRECIPITATION AND WILL ALSO SEE HOW THINGS UNFOLD OVER THE NEXT
COUPLE OF DAYS.

FOR TUESDAY THROUGH THE END OF THE FORECAST...A GRADUAL WARMUP TO
AT OR JUST ABOVE NORMAL TEMPERATURES WITH NO CHANCE FOR
PRECIPITATION LOOKS TO BE IN STORE. FLOW ALOFT WILL ONCE AGAIN
BECOME ZONAL FOR MUCH OF TH WEEK WHICH MAY ALLOW SOME WEAK
MOISTURE RETURN TO DEVELOP IN THE OVERNIGHT HOURS BEFORE THE
DRYLINE MIXES TO THE EAST IN THE AFTERNOON. ECMWF HAS ANOTHER
STRONG FRONT ARRIVING LATE THURSDAY INTO FRIDAY OF NEXT WEEK WHILE
THE GFS DOES NOT HAVE THIS FEATURE IN IT JUST YET. FEW CHANGES
MADE TO THE EXTENDED FORECAST AS IT WAS IN GOOD SHAPE.

JORDAN

&&

.FIRE WEATHER...
VOLATILE SITUATION EXPECTED TODAY AS ALL OF THE REGION WILL BE
PRONE TO STRONG S-SWLY WINDS SOUTH OF A DEVELOPING SURFACE LOW.
THE MOST CRITICAL AREAS WILL BE WEST OF A DRYLINE EXPECTED TO
STALL LATE THIS AFTERNOON FROM NEAR MEMPHIS SOUTH TO JAYTON. THESE
AREAS WILL SEE MIN RH VALUES BETWEEN 4 AND 12 PERCENT WITH 20-FOOT
WINDS EASILY ECLIPSING 20 MPH WITH FREQUENT GUSTS TO 35 MPH.
ALTHOUGH MIN RH VALUES EAST OF THE DRYLINE WILL FARE BETTER
/GENERALLY AROUND 15 PERCENT/...SIMILAR WIND SPEEDS HERE WILL ALSO
PROMOTE THE RAPID SPREAD OF FIRES ESPECIALLY GIVEN THE EXTENT OF
BRITTLE FUELS. RED FLAG WARNING REMAINS IN EFFECT AREAWIDE FROM 11
AM UNTIL 9 PM. NO STRONG WIND SHIFTS IN THE IMMEDIATE FUTURE UNTIL
SAT MORNING WHEN A COLD FRONT PLUNGES SOUTH AHEAD OF BREEZY NWLY
WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        91  50  73  36  52 /   0   0   0  10  10
TULIA         93  51  73  36  58 /   0   0   0  20  20
PLAINVIEW     93  50  79  38  58 /   0   0   0  20  20
LEVELLAND     93  51  82  42  58 /   0   0   0  10  20
LUBBOCK       94  51  82  42  59 /   0   0   0  10  20
DENVER CITY   94  50  88  45  59 /   0   0   0   0  10
BROWNFIELD    93  48  86  45  59 /   0   0   0  10  20
CHILDRESS     92  56  79  47  58 /   0   0  10  20  20
SPUR          92  56  86  46  64 /   0   0   0  20  20
ASPERMONT     91  59  92  47  65 /   0   0  10  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>044.

&&

93/14
Hazardous weather outlook, Apr 28, 3:31 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CDT THU APR 28 2011

TXZ021>044-292045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
331 PM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
FRIDAY. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA FOR
FRIDAY AFTERNOON AND EVENING. ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS MAY REDEVELOP ON SATURDAY AFTERNOON ACROSS THE
SOUTHWESTERN SOUTH PLAINS.

LOCATIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE INTO THE WESTERN
SOUTH PLAINS MAY SEE ANOTHER LIGHT FREEZE SUNDAY AND MONDAY
MORNINGS.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.